Alert archive / New York / Severe Thunderstorm Warnings in 2022

Severe Thunderstorm Warning 21, NWS Albany, NY

May 16, 20224 counties in New York

NWS Albany, NY issued this severe thunderstorm warning at May 16, 2022, 3:13 PM EDT for 4 counties in New York. It was in force for 62 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 16, 2022, 3:13 PM EDT (19:13 UTC)
Expired
May 16, 2022, 4:15 PM EDT
In force
62 min
Issued by
NWS Albany, NY
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Albany County, NY, Greene County, NY, Schoharie County, NY, Ulster County, NY

The radar

The Albany radar (KENX), 58 km from the middle of the area, began a volume at 19:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 16, 3:55 PM EDTTSTM WND DMG2 Ene Rensselaerville, NYPOWER POLE DOWN
May 16, 3:57 PM EDTTSTM WND DMG2 E Rensselaerville, NYTREE DOWN ON ROAD.
May 16, 4:00 PM EDTTSTM WND DMG5 W Westerlo, NYTREE DOWN
May 16, 4:01 PM EDTTSTM WND DMG2 W Westerlo, NYMULTIPLE TREES AND WIRES DOWN.
May 16, 4:10 PM EDTTSTM WND DMG3 Wsw Westerlo, NYTREES AND WIRES DOWN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 42 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 16, 12:48 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 7.2 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2022-05-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2022-05-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 4 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
772 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
4 m²/s²
0-3 km storm-relative helicity
51 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

899 
WUUS51 KALY 161913
SVRALY
NYC001-039-095-111-162015-
/O.NEW.KALY.SV.W.0021.220516T1913Z-220516T2015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Albany NY
313 PM EDT Mon May 16 2022

The National Weather Service in Albany has issued a

* Severe Thunderstorm Warning for...
  Northern Ulster County in east central New York...
  Southwestern Albany County in east central New York...
  Greene County in east central New York...
  Southern Schoharie County in east central New York...

* Until 415 PM EDT.

* At 313 PM EDT, severe thunderstorms were located along a line
  extending from near East Meredith to near Arkville to Swan Lake,
  moving northeast at 50 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Hunter, Jefferson, Woodstock, Windham, Gilboa, Prattsville, West
  Hurley, North-South Lake Campground, Woodland Valley Campground,
  Livingstonville, North Blenheim, West Shokan, Kenneth L Wilson
  Campground, Preston-Potter Hollow, Phoenicia, Preston Hollow, Mount
  Tremper, Lanesville, Shandaken and Durham.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

Please report hail size...damaging winds and reports of trees down to
the National Weather Service by email at Alb.Stormreport@noaa.gov...
On Facebook at www.facebook.com/nwsalbany or twitter @nwsalbany

LAT...LON 4201 7476 4204 7474 4212 7456 4215 7453
      4214 7450 4217 7445 4220 7454 4235 7443
      4242 7462 4247 7466 4261 7406 4203 7401
      4188 7447
TIME...MOT...LOC 1913Z 233DEG 44KT 4242 7483 4221 7458 4175 7479 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

MSE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 16, 1:29 PM EDT, 1 hour 44 minutes earlier.

Area forecast discussion, May 16, 1:29 PM EDT, 1 hour 44 minutes before
AREA FORECAST DISCUSSION
National Weather Service Albany NY
129 PM EDT Mon May 16 2022

.SYNOPSIS...
A warm and humid air mass will remain across our region into
today. A strong cold front will bring severe thunderstorms
during the afternoon and evening. In wake of the cold front
passage, much cooler, less humid and windy conditions will
develop Tuesday into Wednesday.

&&

.NEAR TERM /THROUGH TONIGHT/...
Enhanced Risk of Severe Thunderstorms across eastern New York
and a Slight Risk for western New England today...

Severe thunderstorms watch 227 issued, valid through 8 PM. Some
isolated to scattered showers and storms have formed over
eastern NY and western New England, while organized storms, some
severe are tracking out of central NY/PA. low level dew points
have risen into the 60s and surface based instabilities are
above 1000 j/kg. midlevel lapse rates not so steep but enough
shear and instability for some potential damaging winds and
maybe a little hail. Directional shear suggests an isolated
tornado cannot be ruled out.

PREVIOUS DISCUSSION:
A strong progressive upper level trough over the Great Lakes
and Ohio Valley regions is forecast to become negatively tilted
as it approaches and moves eastward across the area later this
afternoon into the evening. At the surface, a cyclone is
expected to develop along the system's cold front across Upstate
NY and track into northern New England this evening. Strong
dynamics/forcing, an increasing wind field, and sufficient
combination of instability and deep layer shear will result in
enhanced probability of severe thunderstorms.

Model guidance in generally good agreement with regards to
severe storm parameters. Surface based CAPE of around 1000-1500
J/Kg (00Z HREF mean and GFS) expected to develop with some
pockets of locally higher values given some expected clearing
once early morning fog dissipates. 0-6 km shear will increase to
around 30-40 kt during the afternoon to early evening allowing
for storm organization. Strong forcing should generally lead to
mainly QLCS/LEWP, although some of the CAMs are indicating some
isolated cells out ahead of the main line. Investigating
forecast soundings, the best shear is generally top-heavy
(strongest in the 3-6 km layer), thus supporting damaging winds
as the main threat. There is some veering in the 0-3 km layer,
and the Sig Tor Parameter from the HREF is indicating values
slightly exceeding 1 in parts of the eastern Catskills with 0-3
km SRH values of 100-200 south of Albany. So will have to watch
for rotation in any isolated cells that develop ahead of the
main line and also a possible brief spin-up tornado associated
with QLCS. Large hail looks to be a lesser threat with somewhat
modest CAPE in the hail growth region (-10C to -30C layer) and
marginal 700-500 mb lapse rates around 6.0-6.5 degC/km, but
cannot be ruled out in some of the taller/persistent updrafts.
Storms will produce downpours, but overall quick storm motions
should reduce the flash flood threat. Minor flooding of urban,
poor drainage and low lying area is possible though.

With regards to timing, based on the latest HRRR/NAMNest/NSSL
HRW areas west of the Hudson Valley should see the main line or
lines of storms moving from west to east between 3-6 PM, the
Hudson Valley and vicinity between 4-7 PM, and areas east of the
Hudson Valley (including western New England) between 5-8 PM.
One caveat is isolated cells may develop out ahead of main line
1-2 hours prior. The convection will likely move east of our
area after 8 PM.

Breezy and cooler conditions will develop behind the cold front
tonight. There will be noticeable drop in humidity levels
tonight, with dewpoints falling through the 50s and into the 40s
by early Tuesday morning. Low temperatures will be much cooler
than recent nights, with lower 50s in the Hudson Valley and
mid/upper 40s across areas east/west of the Hudson Valley.

&&

.SHORT TERM /TUESDAY THROUGH WEDNESDAY/...
It will be much cooler on Tuesday in a developing northwest
flow/cold advection regime. A short wave is expected to move
through the mean trough aloft, bringing scattered showers mainly
to areas north of Albany. It will become increasingly windy
during the day, with forecast soundings showing mixing heights
reaching up to 750 mb with good momentum transfer. Will increase
winds speeds and mention gusts of 30-40 mph. Highs will be
around 5 degrees below normal, ranging from the 50s in the
higher terrain to mid/upper 60s in the valleys.

A few showers may linger into the evening across parts of the
Adirondacks and southern Greens, with dry conditions expected
overnight. A northwest breeze will persist, which will prevent
temperatures from really bottoming out. Lows should mainly be in
the mid 30s/upper 30s in the mountains to mid/upper 40s in
valleys.

Wednesday looks to be a dry and tranquil day, as surface high
pressure gradually builds eastward into our region with a zonal
WNW flow aloft. Temperatures will be a bit warmer than Tuesday,
but still slightly below normal. A northwest breeze will persist
much of the day, since the surface high won't be moving
overhead until late. Wind speeds will not be as strong as
Tuesday though.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
Changeable conditions through the long term portion of the
forecast, with fairly progressive mid/upper level pattern across
much of the CONUS.

Initially, a weak upper level disturbance passes near or north
of the region Thursday, bringing some showers late Wednesday
night into Thursday, although moisture may be somewhat limited,
keeping overall shower coverage scattered. Wed night min temps
mainly in the 40s, with some 30s possible across the southern
Adirondacks. Thursday max temps generally in the mid 60s to
lower 70s, with Thursday night min temps in the 40s and 50s.

Behind this disturbance, an upper level trough is expected to
dig into the Rockies and northern Plains, allowing for mid/upper
level ridging to build along or off the east coast. A deep
southwest flow is expected to develop Friday-Saturday,
potentially allowing for a quick warming trend. Will have to
watch for some isolated/scattered showers/thunderstorms on the
leading edge of this warm southwest flow on Friday/Friday night,
particularly across the southern Adirondacks. Highs Friday in
the mid 70s to lower 80s, while remaining quite mild Friday
night, with min temps in the 50s to lower 60s. Then, a warm to
hot day is possible Saturday, as 850 temperatures soar to +17 to
+19C. This could allow for max temps to reach 85-90 for lower
elevations, and 80-85 for higher terrain, with some possibility
for even warmer max temps. This surge of warmth looks relatively
short-lived, as the aforementioned upper level trough is
expected to translate east Saturday night-Sunday, allowing for a
cold front to pass through the region sometime late Saturday
night or Sunday.

Depending on the timing of the front, which remains uncertain,
there could be showers and thunderstorms ahead of and with the
cold front, with some locally strong thunderstorms possible
should the front and/or a pre-frontal trough pass through during
peak heating. Will include chance PoPs for late Saturday
afternoon into Sunday, although current model consensus suggests
frontal passage may occur Sunday morning, potentially limiting
convective potential.

Max temps on Sunday will be largely dependent on timing of
frontal passage. Current forecast indicates highs in the 60s for
higher terrain, and lower/mid 70s for valleys, with temps
cooling into the 40s for most areas Sunday night, with some 30s
possible across portions of the southern Adirondacks and
southern VT.

&&

.AVIATION /18Z MONDAY THROUGH SATURDAY/...
An approaching cold front will bring frontal and pre-frontal
thunderstorms, some of which may be severe, to the region. Showers
may persist overnight before clearing tomorrow.

VFR conditons are currently prevalent at all terminals with
scattered cumulus, but will degrade as prefrontal storms pass SSW-
NNE through the region 18-20Z. The main frontal line of storms
arrives around 20-21Z arriving from west to east, when heavy rain
and IFR vsbys may occur. Showery precipitation may persist behind
the front through to approx. 06Z Tuesday. Otherwise, post-
frontal conditions improve to VFR after 05-06Z Tue.

Winds are currently moderate out of the south ahead of the cold
front. During thunderstorms, winds may increase substantially to 25
kt and could gust much higher, particularly in severe storms. Behind
the front, westerly 10-15 kt winds will gust to 22-26 kt after 06Z
Tue.

Outlook...

Tuesday Night: Low Operational Impact. Breezy. NO SIG WX.
Wednesday: Low Operational Impact. Breezy. NO SIG WX.
Wednesday Night: Low Operational Impact. Isolated SHRA.
Thursday: Moderate Operational Impact. Scattered SHRA.
Thursday Night: No Operational Impact. NO SIG WX.
Friday: Low Operational Impact. NO SIG WX.
Friday Night: Low Operational Impact. Isolated SHRA.
Saturday: Moderate Operational Impact. Scattered SHRA...TSRA.

&&

.FIRE WEATHER...
Westerly winds will gust 30 to 40 mph on Tuesday...

A warm and humid air mass will remain across our region into
today. A strong cold front will bring severe thunderstorms
during the afternoon and evening. In wake of the cold front
passage, much cooler, less humid and windy conditions will
develop Tuesday into Wednesday.

Minimum relative humidity values will only be around 50 to 65
percent today, increasing to maximum values of between 80 and
100 percent tonight. RH values will decrease to minimum values
of around 35 to 55 percent on Tuesday.

Winds today will be southerly around 5 to 10 mph, becoming
westerly tonight behind a cold front passage and increasing to 5
to 15 mph. Winds on Tuesday will remain westerly and increase
to 10 to 20 mph with gusts of 30 to 40 mph.

&&

.HYDROLOGY...
A strong cold front will move across the area this afternoon
into this evening, bringing widespread showers and
thunderstorms. Downpours will occur with thunderstorms and may
result in minor flooding of urban, poor drainage and low lying
areas. Thunderstorms will be moving fairly quickly though, so
the threat of flash flooding is low. Only minor rises may occur
on larger rivers and streams.

Mainly drier, cooler and breezy conditions are then expected
Tuesday into Wednesday behind the cold front. A few showers will
be possible on Tuesday, mainly north of Albany.

For details on specific area rivers and lakes, including observed
and forecast river stages and lake elevations, please visit the
Advanced Hydrologic Prediction Service /AHPS/ graphs on our
website.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...None.
NY...None.
MA...None.
VT...None.

&&

SYNOPSIS...JPV
NEAR TERM...NAS/JPV
SHORT TERM...JPV
LONG TERM...KL
AVIATION...Picard
FIRE WEATHER...JPV
HYDROLOGY...JPV
Hazardous weather outlook, May 16, 4:07 AM EDT, 11 hours 6 minutes before
Hazardous Weather Outlook
National Weather Service Albany NY
407 AM EDT Mon May 16 2022

NYZ032-033-038>043-047>054-058>061-063>066-082>084-171100-
Northern Herkimer-Hamilton-Southern Herkimer-Southern Fulton-
Montgomery-Northern Saratoga-Northern Warren-Northern Washington-
Schoharie-Western Schenectady-Eastern Schenectady-Southern Saratoga-
Western Albany-Eastern Albany-Western Rensselaer-Eastern Rensselaer-
Western Greene-Eastern Greene-Western Columbia-Eastern Columbia-
Western Ulster-Eastern Ulster-Western Dutchess-Eastern Dutchess-
Northern Fulton-Southeast Warren-Southern Washington-
407 AM EDT Mon May 16 2022

This Hazardous Weather Outlook is for eastern New York.

.DAY ONE...Today and tonight.

The Storm Prediction Center has placed eastern New York within an
Enhanced Risk for severe thunderstorms today, as a strong cold front
tracks through the region during the afternoon and evening. The main
threat will be damaging wind gusts, although isolated occurrences of
large hail are also possible. Thunderstorms may also produce
downpours which could result in localized flooding of urban, poor
drainage and low lying areas.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

There is a low probability for widespread hazardous weather.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed today.

CTZ001-013-MAZ001-025-VTZ013>015-171100-
Northern Litchfield-Southern Litchfield-Northern Berkshire-
Southern Berkshire-Bennington-Western Windham-Eastern Windham-
407 AM EDT Mon May 16 2022

This Hazardous Weather Outlook is for northwestern Connecticut,
western Massachusetts and southern Vermont.

.DAY ONE...Today and tonight.

The Storm Prediction Center has placed western New England within a
Slight Risk for severe thunderstorms today, as a strong cold front
tracks through the region during the afternoon and evening. The main
threat will be damaging wind gusts, although isolated occurrences of
large hail are also possible. Thunderstorms may also produce heavy
downpours which could result in localized flooding of urban, poor
drainage and low lying areas.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

There is a low probability for widespread hazardous weather.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed today.

In the hours before

Special weather statement, May 16, 1:54 PM EDT, 1 hour 19 minutes before
Special Weather Statement
National Weather Service Albany NY
154 PM EDT Mon May 16 2022

VTZ013-014-161830-
Western Windham VT-Bennington VT-
154 PM EDT Mon May 16 2022

...A strong thunderstorm will impact portions of northeastern
Bennington County through 230 PM EDT...

At 154 PM EDT, Doppler radar was tracking a strong thunderstorm near
Mount Tabor, or near Londonderry, moving north at 35 mph.

HAZARD...Winds in excess of 40 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Peru, Sherwood Forest, North Landgrove, Freedleyville, Peru Town
Center, French Hollow, Landgrove Town Center, Bromley Village, North
Dorset and East Dorset.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
southern Vermont.

&&

LAT...LON 4316 7285 4319 7302 4331 7303 4330 7299
      4329 7299 4329 7298 4330 7297 4330 7282
      4326 7282 4325 7280
TIME...MOT...LOC 1754Z 192DEG 29KT 4326 7294

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH

MEM
Local storm report, May 16, 2:11 PM EDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
211 PM EDT MON MAY 16 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 PM     HEAVY RAIN       3 NE SALISBURY          43.16N  74.81W
05/16/2022  M1.48 INCH       HERKIMER           NY   COCORAHS

            FELL IN 25 MINUTES.

&&

EVENT NUMBER ALY2203198

SND
Special weather statement, May 16, 2:11 PM EDT, 1 hour 2 minutes before
Special Weather Statement
National Weather Service Albany NY
211 PM EDT Mon May 16 2022

NYZ060-061-161845-
Eastern Columbia NY-Western Columbia NY-
211 PM EDT Mon May 16 2022

...A strong thunderstorm will impact portions of central Columbia
County through 245 PM EDT...

At 210 PM EDT, Doppler radar was tracking a strong thunderstorm near
Livingston, or 10 miles east of Saugerties, moving northeast at 35
mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Chatham, Claverack, Livingston, Clermont, Austerlitz, Philmont,
Claverack-Red Mills, Ghent, Hillsdale, Taghkanic, Mellenville,
Burden, Churchtown, Craryville, Red Rock, Linlithgo Mills, North
Hillsdale, Nevis, Arnolds Mill and Brick Tavern.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
western Massachusetts...and east central New York.

&&

LAT...LON 4205 7383 4209 7391 4242 7358 4232 7342
      4214 7349 4201 7372
TIME...MOT...LOC 1810Z 221DEG 29KT 4209 7375

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

MSE
Special weather statement, May 16, 2:45 PM EDT, 28 minutes before
Special Weather Statement
National Weather Service Albany NY
245 PM EDT Mon May 16 2022

NYZ047-161915-
Schoharie NY-
245 PM EDT Mon May 16 2022

...A strong thunderstorm will impact portions of southern Schoharie
County through 315 PM EDT...

At 245 PM EDT, Doppler radar was tracking a strong thunderstorm over
Stamford, or 18 miles northeast of Delhi, moving northeast at 45 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Cobleskill, Jefferson, Summit, Richmondville, North Blenheim,
Breakabeen, Baird Corners, Warnerville, West Fulton, Vintonton,
Arabia, Eminence, Housons Corners, West Jefferson, Beards Hollow,
South Gilboa, South Jefferson, Watsonville, Vorman Corners and Ruth.

This includes Interstate 88 between exits 20 and 21.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
east central New York.

&&

LAT...LON 4269 7452 4254 7428 4238 7450 4242 7462
      4250 7469
TIME...MOT...LOC 1845Z 221DEG 37KT 4243 7462

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

MSE
Special weather statement, May 16, 2:50 PM EDT, 23 minutes before
Special Weather Statement
National Weather Service Albany NY
250 PM EDT Mon May 16 2022

NYZ032-038-161915-
Northern Herkimer NY-Southern Herkimer NY-
250 PM EDT Mon May 16 2022

...Strong thunderstorms will impact portions of southwestern Herkimer
County through 315 PM EDT...

At 250 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from Yorkville to near Unadilla Forks. Movement was
northeast at 45 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Ilion, Herkimer, Little Falls, Mohawk, Frankfort, Ohio, West
Winfield, Newport, Middleville, Poland, Cold Brook, Jordanville,
Northwood, Cedarville, Russia, Fairfield, Elizabethtown, Warren,
Norway and Spinnerville.

This includes Interstate 90 near exit 30.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
eastern New York.

&&

LAT...LON 4322 7507 4324 7507 4323 7510 4325 7513
      4325 7515 4327 7516 4331 7513 4330 7512
      4333 7508 4336 7508 4346 7497 4287 7478
      4290 7488 4284 7489 4282 7491 4291 7510
      4286 7514 4286 7521 4292 7520 4305 7522
TIME...MOT...LOC 1850Z 216DEG 37KT 4311 7525 4283 7518

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

MEM
Special weather statement, May 16, 2:56 PM EDT, 17 minutes before
Special Weather Statement
National Weather Service Albany NY
256 PM EDT Mon May 16 2022

NYZ033-042-161930-
Hamilton NY-Northern Warren NY-
256 PM EDT Mon May 16 2022

...A strong thunderstorm will impact portions of east central
Hamilton and west central Warren Counties through 330 PM EDT...

At 256 PM EDT, Doppler radar was tracking a strong thunderstorm near
Speculator, moving northeast at 20 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Speculator and Edwards Hill.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
eastern and east central New York.

&&

LAT...LON 4348 7425 4348 7433 4352 7440 4373 7432
      4365 7400
TIME...MOT...LOC 1856Z 209DEG 19KT 4355 7428

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

MEM

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 15, 9:59 PM EDTSpecial Weather StatementALYWashington61 min
May 16, 1:21 PM EDTSpecial Weather StatementALYDutchess24 min
May 16, 1:24 PM EDTSevere Thunderstorm WarningALYFulton, Hamilton, Herkimer51 min
May 16, 1:43 PM EDTSpecial Weather StatementALYFulton32 min
May 16, 1:52 PM EDTSevere Thunderstorm WarningALYFulton, Hamilton38 min
May 16, 2:11 PM EDTSpecial Weather StatementALYColumbia34 min
May 16, 2:17 PM EDTSevere Thunderstorm WarningALYColumbia58 min
May 16, 2:21 PM EDTTornado WarningALYHamilton24 min
May 16, 2:45 PM EDTSpecial Weather StatementALYSchoharie30 min
May 16, 2:50 PM EDTSpecial Weather StatementALYOneida25 min
May 16, 2:54 PM EDTSevere Thunderstorm WarningALYColumbia53 min
May 16, 2:56 PM EDTSpecial Weather StatementALYHamilton34 min
May 16, 3:00 PM EDTSevere Thunderstorm WarningALYFulton, Hamilton, Herkimer, Montgomery45 min
May 16, 3:09 PM EDTSevere Thunderstorm WarningALYHerkimer40 min
May 16, 3:10 PM EDTSevere Thunderstorm WarningALYAlbany, Fulton, Montgomery, Schenectady, Schoharie65 min
May 16, 3:20 PM EDTSpecial Weather StatementALYHamilton25 min
May 16, 3:26 PM EDTSevere Thunderstorm WarningALYUlster64 min
May 16, 3:44 PM EDTSevere Thunderstorm WarningALYFulton, Montgomery46 min
May 16, 4:03 PM EDTSpecial Weather StatementALYAlbany, Schenectady27 min
May 16, 4:12 PM EDTSevere Thunderstorm WarningALYAlbany, Columbia, Greene, Rensselaer, Saratoga, Schenectady and 1 more63 min
May 16, 4:26 PM EDTAreal Flood AdvisoryALYAlbany, Rensselaer, Saratoga, Schenectady113 min
May 16, 4:27 PM EDTSevere Thunderstorm WarningALYColumbia, Dutchess, Greene, Ulster63 min
May 16, 4:29 PM EDTSpecial Weather StatementALYWarren31 min
May 16, 4:31 PM EDTSevere Thunderstorm WarningALYColumbia, Dutchess, Rensselaer59 min
May 16, 4:41 PM EDTSpecial Weather StatementALYSaratoga34 min
May 16, 4:46 PM EDTSevere Thunderstorm WarningALYAlbany, Rensselaer, Saratoga, Schenectady, Washington59 min
May 16, 4:53 PM EDTSevere Thunderstorm WarningALYColumbia, Dutchess67 min
May 16, 5:10 PM EDTSevere Thunderstorm WarningALYWarren, Washington65 min

Nearby

Severe Thunderstorm Warnings in New York, 2022Every severe thunderstorm warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.